[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1986

Pseudomembranous Colitis Caused by Topical Clindamycin Phosphate

Author Affiliations

From the Departments of Medicine and Surgery, St Joseph Hospital, Stamford, Conn (Drs Parry and Rha); the Department of Infectious Diseases, Columbia University College of Physicians and Surgeons, New York (Dr Parry), and the Department of Surgery, New York Medical College, Valhalla (Dr Rha).

Arch Dermatol. 1986;122(5):583-584. doi:10.1001/archderm.1986.01660170113031
Abstract

• Pseudomembranous colitis was observed on two occasions in the same patient and was associated with the topical administration of clindamycin phosphate. Assay for Clostridium difficile toxin was positive, and the patient was ultimately cured by oral vancomycin hydrochloride and the withdrawal of clindamycin therapy.

(Arch Dermatol 1986;122:583-584)

×